MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 7X20 7MM HEAD STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 7X20 7MM HEAD STERILE; SCREW, FIXATION, BONE
Model Number 7207686
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a acl reconstruction surgery, the screw was broken when using.The broken pieces were removed from the patient, and a smith & nephew backup device was used to complete succesfully the surgery with no significant delay.No patient injuries reported.
 
Additional Manufacturer Narrative
One 7x20mm biorci ha screw was returned for evaluation.The screw was returned in five pieces of varying sizes confirming the reported breakage.Dimensional assessment is prohibitive due to its condition.The condition of the screw suggests it was subjected to excessive force during insertion.

Brand Name
SCR BIORCI-HA 7X20 7MM HEAD STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7810760
Report Number1219602-2018-01120
Device Sequence Number19194983
Product Code HWC
UDI-Device Identifier03596010459909
UDI-Public(01)03596010459909(17)180430(10)50459552
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model Number7207686
Device Catalogue Number207686
Device Lot Number50459552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight88